Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 75, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 23, 2016, 7:15 PM EDT for 4 counties in Massachusetts. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2016, 7:15 PM EDT (23:15 UTC)
- Expired
- Jul 23, 2016, 8:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Albany radar (KENX), 98 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 6:04 PM EDT | Severe Thunderstorm Watch | SPC | 2 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
448
WUUS51 KBOX 232315
SVRBOX
MAC011-013-015-027-240015-
/O.NEW.KBOX.SV.W.0075.160723T2315Z-160724T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
715 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
NORTHERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 815 PM EDT
* AT 713 PM EDT...A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF
DAMAGING WIND GUSTS WILL DROP SOUTH INTO MUCH OF WESTERN
MASSACHUSETTS. THE STRONGEST WINDS MAY OCCUR WELL OUT AHEAD OF
THE THUNDERSTORMS.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WORCESTER...CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...
NORTHAMPTON...GREENFIELD...ORANGE...DEERFIELD...LUDLOW...
SOUTH HADLEY...HOLDEN...AUBURN...EASTHAMPTON...BELCHERTOWN...
PALMER...MONROE...SPENCER...ATHOL AND LEICESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4238 7301 4239 7301 4263 7295 4266 7295
4267 7300 4270 7295 4270 7302 4274 7302
4272 7219 4221 7181 4215 7303 4231 7300
4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 2313Z 321DEG 29KT 4264 7266
HAIL...<.75IN
WIND...60MPH
$$
FRANK1 follow-up statement
139
WWUS51 KBOX 240006
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
806 PM EDT SAT JUL 23 2016
MAC011-013-015-027-240015-
/O.EXP.KBOX.SV.W.0075.000000T0000Z-160724T0015Z/
HAMPSHIRE MA-HAMPDEN MA-WORCESTER MA-FRANKLIN MA-
806 PM EDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR HAMPSHIRE...NORTHERN
HAMPDEN...NORTHWESTERN WORCESTER AND FRANKLIN COUNTIES WILL EXPIRE AT
815 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
HOWEVER, BRIEF WIND GUSTS TO 45 MPH FROM WEAKENING SHOWERS MAY STILL
RESULT IN A FEW DOWNED TREES AND ISOLATED POWER OUTAGES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
WESTERN AND CENTRAL MASSACHUSETTS.
LAT...LON 4238 7301 4239 7301 4263 7295 4266 7295
4267 7300 4270 7295 4270 7302 4274 7302
4272 7219 4221 7181 4215 7303 4231 7300
4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 0004Z 321DEG 29KT 4264 7266
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:12 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 23, 7:12 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Taunton MA 712 PM EDT SAT JUL 23 2016 .SYNOPSIS... Hot conditions continue this afternoon/early evening with the risk of some strong to severe thunderstorms particularly in northern and eastern MA. Otherwise, excessive heat and humidity is expected at times through the middle of next week, at least away from the immediate coast. Another risk for scattered showers and thunderstorms is possible late next week with a cold front dropping south. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 700 PM update... Organized line of storms moving into northern MA along the leading edge of the mid level cold pool. Large T/Td depression and DCAPE values exceeding 1000 J/kg support high probability of strong to damaging wind gusts with this line in northern MA. Expect convective activity to dissipate later this evening as it approaches the south coast as BL cools and mid level shortwave moves offshore. Otherwise...expect clearing skies overnight with min temps mostly in the 60s and close to 70 in the urban centers. Patchy late night fog possible in the normally fog prone locations. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Sunday... Shortwave ridging aloft and very dry column will bring sunshine and very warm temps, although a bit cooler than today as low level temps are cooler. Still expecting highs in the mid 80s to around 90 degrees. Best chance of 90+ in the lower CT valley but portions of RI and interior E MA will likely be near 90 degrees. Afternoon seabreezes are likely. Sunday night... Quiet night as mid level ridging in control. Weak shortwave moving over the ridge will bring some mid/high level clouds, otherwise partly cloudy. Mins mostly in the 60s with dewpoints climbing into the mid 60s toward daybreak. && .LONG TERM /MONDAY THROUGH SATURDAY/... Highlights... * Excessive heat at times through mid week at least away from the immediate coast and especially Monday * Mon/Mon night is the highest risk for scattered showers/t-storms with the threat for some severe weather and even very localized urban type flooding * Cold front may bring another risk for scattered showers/thunderstorms sometime late next week but timing uncertain Details... Upper level ridge over the southern half of the country will generate a westerly flow of air aloft and anomalously hot temperatures, especially for the first half of the week. GFS Ensembles indicate 925T between 1 and 2 standard deviations above normal for most of next week. So confidence is fairly high in above to at times much above normal temperatures. ECMWF ensembles are pretty much in agreement as well. Monday... Currently, Monday looks like it may be the worst in terms of heat and humidity. 850T near +20C should allow high temps to rise into the mid to upper 90s away from any coastal sea breezes. Surface temps may even reach 100 in a few locales if clouds do not get in the way. In addition, low level moisture may pool ahead of a pre frontal trough/cold. This may push heat index value to 100+ and decent shot will need heat advisories for portions of the region. The heat/humidity combined with frontal boundary/pre-frontal trough in the vicinity may lead to scattered showers and thunderstorms developing during Monday afternoon and night. Pretty good shot at MLCapes reaching or exceeding 1500 J/KG. 0 to 6 KM shear initially not impressive, but increase to between 25 and 35 knots during the late afternoon and especially the evening with approaching shortwave. A lot will depend on timing, but there certainly is the risk for scattered severe thunderstorms. If they are develop the primary risk would be strong to damaging straight line wind gusts. While activity may be hit and miss, will have to watch if any low level boundary washes out or becomes stationary. If this happens, there may be a very localized urban type flood threat as well with PWATS over 2 inches. Lots of uncertainty at this point, but in addition to the excessive heat/humidity potential is there for some severe weather and perhaps even a very localized flood risk later Monday into Monday night. Tuesday and Wednesday... Assuming cold front clears the region by early Tuesday morning, dry weather should prevail Tue into Wed but certainly not a guarantee this far out. High temps should still be mainly in the 90s Tue and Wed away from at least the immediate coast. Should be somewhat less humid Tue, but some more humidity may return Wed. Either way it will likely be hot away from any onshore flow. Thursday through Saturday... Above normal temps will continue over this time, but probably not quite as hot as early in the week. A frontal boundary may drop down and bring the risk for a round of two of showers/t-storms by late in the week but timing highly uncertain and by no means a washout. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Sunday Night/... Tonight...High confidence. Line of convection moving through northern MA will bring strong wind gusts and brief MVFR/IFR conditions this evening, otherwise mainly VFR. Patchy late night fog possible in the normally fog prone locations. Sunday and Sunday night...High confidence. VFR. KBOS TAF...Moderate confidence. Line of storms will move over BOS 00-01z with brief gusts to 40+ kt possible and MVFR/IFR. Seabreezes likely developing by midday Sunday. KBDL TAF...High confidence. Outlook /Monday through Thursday/... Monday...Moderate confidence. Mainly VFR outside of lower conditions in scattered showers/thunderstorms mainly Monday afternoon and evening. Tuesday and Wednesday...Moderate to high confidence. Mainly VFR other than a few hours of early morning patchy fog in the typically prone locations. Thursday...Moderate confidence. Mainly VFR outside the risk for scattered showers and thunderstorms. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Sunday Night/...High confidence. Thunderstorms with strong wind moving across the E MA waters this evening, otherwise quiet boating weather with winds and seas below SCA. Outlook /Monday through Thursday/...Moderate to high confidence. Winds and seas should generally remain below small craft advisory thresholds over this time. A period of southwest wind gusts of 20 to perhaps up to 25 knots are possible near the south coast for a few hours Monday afternoon. Otherwise...main concern is the risk for scattered thunderstorms mainly late Monday into Monday night and perhaps again on Thursday. && .EQUIPMENT... The KBOX radar is back in service but is operating in a degraded state. Radar returns are running about 10 dBZ too high. Please keep this in mind when evaluating storms. We apologize for the inconvenience. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...KJC/Frank NEAR TERM...KJC SHORT TERM...KJC LONG TERM...Frank AVIATION...KJC/Frank MARINE...KJC/Frank EQUIPMENT...
Hazardous weather outlook, Jul 23, 2:22 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 222 PM EDT SAT JUL 23 2016 CTZ002>004-MAZ002>017-026-RIZ001-002-241830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI- 222 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...PARTICULARLY ACROSS NORTHERN AND EASTERN MASSACHUSETTS...DURING MID AFTERNOON TO EARLY EVENING. MAIN THREATS INCLUDE LOCALLY DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MONDAY... HEAT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY AFTERNOON. THE POTENTIAL IS THERE FOR HEAT INDEX VALUES TO REACH OR EXCEED 100 DEGREES. IN ADDITION...THERE IS ALSO A POTENTIAL FOR SOME SEVERE THUNDERSTORMS MONDAY AFTERNOON AND NIGHT. IF THESE STORMS DEVELOP THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN A VERY LOCALIZED URBAN FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-241830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 222 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS MAY AFFECT THE MASSACHUSETTS COASTAL WATERS DURING MID AFTERNOON TO EARLY THIS EVENING WITH STRONG WIND GUSTS. COASTAL WATERS THAT MAY BE IMPACTED BY STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON OR EVENING INCLUDE... IPSWICH BAY...MASSACHUSETTS BAY...BOSTON HARBOR...STELLWAGEN BANK AND CAPE COD BAY. A LOWER RISK FOR STRONG THUNDERSTORMS EXISTS FOR THE REMAINING COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS MAY AFFECT THE COASTAL WATERS LATE MONDAY INTO MONDAY NIGHT. THE MAIN THREAT WILL BE STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ018>024-RIZ003>008-241830- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 222 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS LOWER POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. SHOULD STRONG THUNDERSTORMS DEVELOP...THE MAIN THREATS WOULD BE STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MONDAY... HEAT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY AFTERNOON. THE POTENTIAL IS THERE FOR HEAT INDEX VALUES TO REACH OR EXCEED 100 DEGREES. IN ADDITION...THERE IS ALSO A POTENTIAL FOR SOME SEVERE THUNDERSTORMS MONDAY AFTERNOON AND NIGHT. IF THESE STORMS DEVELOP THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN A VERY LOCALIZED URBAN FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 23, 5:36 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
536 PM EDT SAT JUL 23 2016
MAZ005-007-014-015-232215-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
CENTRAL MIDDLESEX COUNTY MA-
536 PM EDT SAT JUL 23 2016
...STRONG THUNDERSTORM IN SOUTH CENTRAL ESSEX...NORTHERN SUFFOLK AND
EAST CENTRAL MIDDLESEX COUNTIES...
AT 536 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BURLINGTON...OR OVER LEXINGTON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...LYNN...SOMERVILLE...WALTHAM...MALDEN...
MEDFORD...REVERE...PEABODY...ARLINGTON...EVERETT...SALEM...
BILLERICA...WOBURN...CHELSEA...WATERTOWN...LEXINGTON...TEWKSBURY...
MELROSE AND SAUGUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
&&
LAT...LON 4250 7085 4246 7089 4246 7094 4242 7091
4242 7094 4241 7099 4237 7097 4234 7087
4233 7089 4236 7096 4233 7093 4238 7101
4233 7094 4232 7093 4233 7095 4231 7097
4242 7137 4260 7130
TIME...MOT...LOC 2136Z 288DEG 20KT 4248 7121
FRANKSpecial weather statement, Jul 23, 5:43 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT SAT JUL 23 2016
MAZ005-007-014-015-232215-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
CENTRAL MIDDLESEX COUNTY MA-
543 PM EDT SAT JUL 23 2016
...STRONG THUNDERSTORM IN SOUTH CENTRAL ESSEX...NORTHWESTERN SUFFOLK
AND EAST CENTRAL MIDDLESEX COUNTIES...
AT 543 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WINCHESTER...OR OVER LEXINGTON...MOVING EAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL ACCOMPANY THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...LYNN...SOMERVILLE...WALTHAM...MALDEN...
MEDFORD...REVERE...PEABODY...ARLINGTON...EVERETT...SALEM...
BILLERICA...WOBURN...CHELSEA...WATERTOWN...LEXINGTON...MELROSE...
SAUGUS AND WAKEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
&&
LAT...LON 4250 7086 4246 7089 4246 7094 4242 7091
4242 7094 4241 7099 4237 7097 4234 7089
4236 7096 4233 7093 4238 7101 4232 7093
4232 7096 4231 7095 4232 7101 4243 7133
4257 7125
TIME...MOT...LOC 2143Z 290DEG 17KT 4246 7119
FRANKSpecial weather statement, Jul 23, 6:01 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
601 PM EDT SAT JUL 23 2016
MAZ013>016-232245-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
WESTERN NORFOLK MA-
601 PM EDT SAT JUL 23 2016
...STRONG THUNDERSTORM IN NORTHEASTERN NORFOLK...SOUTHWESTERN SUFFOLK
AND EAST CENTRAL MIDDLESEX COUNTIES...
AT 601 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEEDHAM...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOSTON...QUINCY...NEWTON...WALTHAM...BROOKLINE...WEYMOUTH...
BRAINTREE...RANDOLPH...NEEDHAM...NORWOOD...WELLESLEY...MILTON...
STOUGHTON...DEDHAM...HINGHAM...CANTON...WESTWOOD...WESTON...
HOLBROOK AND DOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
&&
LAT...LON 4229 7102 4227 7099 4227 7095 4226 7096
4225 7096 4226 7092 4225 7093 4222 7091
4216 7093 4212 7102 4227 7131 4231 7132
4234 7126 4238 7127 4238 7126
TIME...MOT...LOC 2201Z 308DEG 13KT 4231 7122
FRANKSpecial weather statement, Jul 23, 6:10 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT SAT JUL 23 2016
CTZ003-004-232300-
WINDHAM CT-TOLLAND CT-
610 PM EDT SAT JUL 23 2016
...STRONG THUNDERSTORM IN SOUTHWESTERN WINDHAM...SOUTHWESTERN TOLLAND
AND SOUTHEASTERN HARTFORD COUNTIES...
AT 610 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HEBRON...OR 7 MILES NORTH OF COLCHESTER...MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD...WINDHAM...WILLIMANTIC...COVENTRY...HEBRON...
MARLBOROUGH...COLUMBIA...CANTERBURY...BOLTON...ANDOVER AND SCOTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
&&
LAT...LON 4160 7241 4163 7241 4168 7245 4173 7246
4180 7239 4164 7197 4166 7213 4166 7216
4171 7224 4169 7226 4167 7227 4164 7233
4161 7233 4159 7239
TIME...MOT...LOC 2210Z 279DEG 28KT 4169 7236
FRANKSpecial weather statement, Jul 23, 6:27 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
627 PM EDT SAT JUL 23 2016
MAZ013-015-016-018-019-232315-
SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN NORFOLK MA-
WESTERN PLYMOUTH MA-
627 PM EDT SAT JUL 23 2016
...DEVELOPING THUNDERSTORM IN NORTHEASTERN PLYMOUTH...NORTHEASTERN
NORFOLK AND SOUTHWESTERN SUFFOLK COUNTIES...
AT 626 PM EDT...DOPPLER RADAR WAS TRACKING A DEVELOPING THUNDERSTORM
OVER HINGHAM...OR OVER WEYMOUTH...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOSTON...QUINCY...WEYMOUTH...BRAINTREE...RANDOLPH...NORWOOD...
MILTON...MARSHFIELD...DEDHAM...HINGHAM...CANTON...SCITUATE...
PEMBROKE...ROCKLAND...ABINGTON...WESTWOOD...HANOVER...HOLBROOK...
NORWELL AND HULL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
&&
LAT...LON 4220 7122 4234 7109 4230 7104 4231 7097
4229 7102 4227 7099 4230 7093 4225 7096
4227 7093 4225 7088 4228 7090 4228 7088
4230 7092 4231 7092 4230 7090 4224 7077
4225 7077 4225 7076 4208 7064
TIME...MOT...LOC 2226Z 299DEG 13KT 4222 7090
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:15 PM EDT | Special Marine Warning | BOX | 90 min | |
| Jul 22, 8:25 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk | 65 min |
| Jul 22, 8:31 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 59 min |
| Jul 22, 8:44 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 22, 8:44 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 46 min |
| Jul 22, 8:49 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 56 min |
| Jul 22, 8:53 PM EDT | Special Marine Warning | BOX | 52 min | |
| Jul 22, 9:04 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 41 min |
| Jul 22, 9:27 PM EDT | Special Weather Statement | BOX | Bristol | 48 min |
| Jul 22, 9:40 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 35 min |
| Jul 22, 9:42 PM EDT | Special Marine Warning | BOX | 48 min | |
| Jul 22, 10:05 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 40 min |
| Jul 22, 10:09 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 22, 10:15 PM EDT | Special Marine Warning | BOX | 60 min | |
| Jul 22, 10:25 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 65 min |
| Jul 22, 10:40 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 22, 10:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 22, 11:06 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 54 min |
| Jul 22, 11:14 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 46 min |
| Jul 22, 11:37 PM EDT | Special Marine Warning | BOX | 83 min | |
| Jul 22, 11:39 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 22, 11:55 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Dukes, Plymouth | 50 min |
| Jul 23, 12:46 AM EDT | Severe Thunderstorm Warning | BOX | Dukes, Nantucket | 44 min |
| Jul 23, 1:10 AM EDT | Special Weather Statement | BOX | Bristol | 50 min |
| Jul 23, 1:41 AM EDT | Special Weather Statement | BOX | Barnstable, Dukes, Nantucket | 94 min |
| Jul 23, 5:36 PM EDT | Special Weather Statement | BOX | Suffolk | 39 min |
| Jul 23, 5:43 PM EDT | Special Weather Statement | BOX | Suffolk | 32 min |
| Jul 23, 5:46 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 44 min |
| Jul 23, 5:52 PM EDT | Special Marine Warning | BOX | 38 min | |
| Jul 23, 6:01 PM EDT | Special Weather Statement | BOX | Norfolk | 44 min |
| Jul 23, 6:22 PM EDT | Special Marine Warning | BOX | 38 min | |
| Jul 23, 6:27 PM EDT | Special Weather Statement | BOX | Suffolk | 48 min |
| Jul 23, 6:38 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 52 min |
| Jul 23, 6:46 PM EDT | Special Marine Warning | BOX | 119 min | |
| Jul 23, 6:52 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 38 min |
| Jul 23, 7:06 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk, Worcester | 54 min |
| Jul 23, 7:29 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 31 min |
| Jul 23, 7:35 PM EDT | Special Marine Warning | BOX | 55 min | |
| Jul 23, 7:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 23, 7:50 PM EDT | Special Weather Statement | BOX | Bristol | 40 min |
| Jul 23, 7:53 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 23, 7:54 PM EDT | Special Weather Statement | BOX | Bristol, Norfolk | 51 min |
| Jul 23, 7:57 PM EDT | Special Weather Statement | BOX | Bristol, Norfolk | 48 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.